Alert archive / Oregon / Small Craft Advisory for Windses in 2012

Small Craft Advisory for Winds 20, NWS Medford, OR

February 25, 2012

NWS Medford, OR issued this small craft advisory for winds at Feb 25, 2012, 2:27 PM PST. It took effect at Feb 26, 2012, 1:00 PM PST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2012, 2:27 PM PST (22:27 UTC)
In effect from
Feb 26, 2012, 1:00 PM PST
Expired
Feb 27, 2012, 10:00 PM PST
In force
33 hr
Issued by
NWS Medford, OR

What forecasters said that day

The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this small craft advisory for winds went out at Feb 25, 1:30 PM PST, 57 minutes earlier.

Area forecast discussion, Feb 25, 1:30 PM PST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
130 PM PST SAT FEB 25 2012

.DISCUSSION...25/12Z NAM/GFS IN.

THE LONG WAVE TROUGH THAT PUSHED THE WET AND WINDY FRONT THROUGH
THE AREA LAST NIGHT IS NOW MOVING OUT OF THE MEDFORD CWA AND MORE
STABLE AIR IS MOVING IN FROM THE WEST. SHOWER ACTIVITY IS SLOWLY
DIMINISHING AT THIS TIME...BUT IT WILL NOT CUT OFF COMPLETELY.
SNOW LEVELS ARE DOWN AROUND 1500-2000 FEET...AND SIGNIFICANT
ACCUMULATIONS HAVE OCCURRED IN THE CASCADES.

THE RIDGE WILL WEAKEN AS IT MOVES ONSHORE TONIGHT AND TWO SHORT
WAVES WILL MOVE IN SUNDAY AFTERNOON AND EVENING. INITIALLY THESE
ARE RELATIVELY WEAK WAVES EMBEDDED IN NORTHWESTERLY FLOW...BUT
THEY BOTH WILL AMPLIFY AS THEY APPROACH THE COAST. THE SOUTHERNMOST
WAVE WILL MOVE INTO NORTHERN CALIFORNIA SUNDAY AFTERNOON WHILE THE
SECOND WAVE WILL SWING DOWN FROM THE NORTH...MOVING INTO
WASHINGTON STATE SUNDAY AFTERNOON...THEN INTO OREGON SUNDAY
NIGHT. AS IT DOES SO...IT WILL MOVE INTO PHASE WITH THE SOUTHERN
WAVE TO EFFECTIVELY DIG A LONG WAVE TROUGH ALONG THE WEST COAST.
OVERALL THIS WILL BE A COLD AND SHOWERY PATTERN...WITH MOSTLY
LIGHT PRECIPITATION AMOUNTS.

THE TROUGH WILL MOVE OUT MONDAY AND BRIEF RIDGING WILL BRING IN A
BRIEF BREAK BETWEEN SYSTEMS AT THAT TIME. THE UPSTREAM TROUGH WILL
MOVE TO THE COAST TUESDAY EVENING...AND THE MODELS HAVE BEEN
TRENDING STRONGER WITH THIS SYSTEM. IT NOW LOOKS LIKE IT WILL ONLY
BE A BIT WEAKER THAN THE SYSTEM THAT JUST WENT THROUGH THE
CWA...THOUGH IT MAY WIND UP BEING STRONGER THAN THAT BY THE TIME
IT GETS HERE. THE ASSOCIATED FRONT WILL MOVE ONSHORE TUESDAY
AFTERNOON.

EXTENDED DISCUSSION...WEDNESDAY THROUGH SATURDAY.  THE OPERATIONAL
MODELS AND ENSEMBLE MEANS CONTINUE TO SHOW A PROGRESSIVE PATTERN
LASTING THROUGH NEXT WEEKEND WITH THE SOURCE REGION COMING FROM
THE GULF OF ALASKA. THEREFORE WE CAN EXPECT COOLER THAN NORMAL
TEMPERATURES AND ABOVE NORMAL PRECIPITATION. THE MAIN QUESTION
WILL BE THE TIMING OF EACH SYSTEM...BUT AT THIS POINT IT LOOKS
LIKE ANY BREAK IN SYSTEMS WILL BE BETWEEN 24-30 HOURS. BOTH THE EC
AND GFS ARE IN GOOD AGREEMENT SHOWING LOW PRESSURE MOVING INTO THE
PAC NW WITH A COLD AIR MASS MOVING INTO SOUTHWEST OREGON.
PRECIPITATION WEDNESDAY WILL BE MOSTLY CONFINED ALONG AND WEST OF
THE CASCADES WITH SNOW LEVELS LIKELY BELOW THE MAJOR PASSES. A
COOL MOIST NORTHWEST FLOW CONTINUES THURSDAY...BUT THE EC SHOWS A
WARM FRONT MOVING INTO WESTERN OREGON BRINGING ANOTHER ROUND OF
MODERATE TO HEAVY PRECIPITATION WHILE THE GFS DOES NOT. SO AS
MENTIONED BEFORE THE MAIN CHALLENGE WILL BE THE DETAILS. SO WE'LL
CONTINUE TO GO WITH A BLEND BETWEEN THE TWO MODELS. EVEN THEN IT
ALL POINTS TO A COOL AND WET SOLUTION.

&&

.AVIATION...A COOL AND UNSTABLE AIRMASS REMAINS OVER THE AREA
THROUGH TONIGHT WITH SCATTERED PRECIPITATION. CIGS FOR THE MOST PART
SHOULD REMAIN VFR HOWEVER TEMPORARY MVFR CONDITIONS ARE POSSIBLE
NEAR AND WHERE SHOWERS ARE OCCURRING THROUGH TONIGHT. MODEL
GUIDANCE SUGGEST DECREASING CLOUD COVER TONIGHT WITH SOMEWHAT DRIER
AIR MOVING IN. BUT THIS MAY BE SUSPECT GIVEN THE AMPLE CLOUD COVER
OVER THE WATERS DUE TO INSTABILITY. IF ENOUGH CLEARING TAKES PLACE
THIS EVENING...THEN THERE IS A HIGHER CHANCE FOR LOW CLOUDS AND FOG
TO DEVELOP BETWEEN 9-12Z IN THE UMPQUA BASIN AND ROGUE VALLEY.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 2 PM PST THIS AFTERNOON FOR
        ORZ029>031.
     WINTER WEATHER ADVISORY UNTIL 2 PM PST THIS AFTERNOON
        ABOVE 1500 FEET FOR ORZ021>026.
     HIGH SURF ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ021.
     WINTER WEATHER ADVISORY UNTIL 2 PM PST THIS AFTERNOON FOR
        ORZ027-028.

CA...WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON ABOVE 1500
        FEET FOR CAZ080-081.

PZ...HAZARDOUS SEAS WARNING UNTIL 4 AM PST SUNDAY FOR
        PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST THIS AFTERNOON FOR
        PZZ350-370.

15/10/02
Hazardous weather outlook, Feb 25, 6:56 AM PST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
656 AM PST SAT FEB 25 2012

ORZ027-028-260000-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
656 AM PST SAT FEB 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 4 PM PST TODAY.
PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SERIES OF STORM SYSTEMS WILL AFFECT THE AREA THROUGH LATE IN THE
WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Feb 25, 9:39 AM PST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
939 AM PST SAT FEB 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     NON-TSTM WND DMG ADEL                    42.18N 119.90W
02/25/2012                   LAKE               OR   PUBLIC

            BARN BLOWN DOWN, DEBRIS SCATTERED 100 YARDS AND ONTO
            NEARBY ROADWAY.

1017 PM     NON-TSTM WND GST LORELLA                 42.14N 121.27W
02/24/2012  M63 MPH          KLAMATH            OR   PUBLIC

&&

BPN
Local storm report, Feb 25, 10:23 AM PST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1023 AM PST SAT FEB 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             9 NW SILVER LAKE        43.22N 121.17W
02/25/2012  M1.0 INCH        LAKE               OR   PUBLIC

            12 HOUR TOTAL, STILL SNOWING. ALSO REPORTING STRONG WINDS
            OVERNIGHT, UNKNOWN SPEED.

&&

BPN
Local storm report, Feb 25, 1:33 PM PST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
133 PM PST SAT FEB 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     SNOW             10 NW TILLER            43.04N 123.08W
02/25/2012  M5.1 INCH        DOUGLAS            OR   TRAINED SPOTTER

            SINCE 1100 PM.

&&

BPN

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 2:27 PM PSTGale WatchMFR13 hr

Nearby

Small Craft Advisory for Windses in Oregon, 2012Every small craft advisory for winds in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.